Article Abstract

Skin toxicity after palliative chemotherapy containing pegylated liposomal doxorubicin for ovarian cancer patients

Authors: Elzbieta Nowara, Joanna Huszno

Abstract

Background: Skin toxicity in the course of anticancer treatment occurs in majority of patients and may substantially reduce quality of life. Pegylated liposomal doxorubicin (PLD) is an anthracyclines' derivative with reducing severity of cardiotoxicity and myelosuppression but with localized skin lesions on the palms and the soles (PPE).

Material and methods: The retrospective analysis included medical records of ovarian cancer patients who were treated with PLD due to disease progression after prior therapy. The impact of several factors on the risk and severity of PPE was analyzed.

Results: In analyzed group of ovarian cancer PPE occurred more often in patients who have previously received more than two chemotherapy lines, P=0.09. The risk of PPE increased with the number of chemotherapy cycles, P<0.001 and anemia, P=0.038. In 5% of pts dose reduction was necessary due to PPE.

Conclusions: Skin toxicity may significantly limit the possibility to continue the treatment. Good communication with patients and their families, close cooperation with family doctors, palliative care and dermatologists is essential for prompt and effective treatment of skin toxicity. Early preventive actions make to alleviate the discomfort associated with skin complications.

Refbacks

  • There are currently no refbacks.